MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10605
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that balloon rupture and removal difficulties occurred.The target lesion was located in the left anterior descending artery.A 2.75 x 28mm synergy ii drug-eluting stent was advanced to treat the lesion.However, when negative pressure was applied with the indeflator, it was noted in the hub of the delivery catheter as well as in the indeflator tubing, that the balloon ruptured.The physician was unable to pull the stent back into the guide, so the wire, stent delivery catheter, and guide were removed.Another 2.75x28mm synergy stent was deployed and the procedure was completed.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: synergy ii us mr 2.75 x 28 mm stent delivery system was returned for analysis.A visual examination of the stent found that the proximal end of stent was damaged with stent struts bunched distally and the distal end of stent was also damaged with stent struts pulled distally.The undamaged stent od (outer diameter) was measured within maximum crimped stent profile measurement.Stent damage most likely occurred during withdrawal attempts.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of damage.The device was returned loaded in guide catheter with a 0.070'" guidewire in the wire lumen of the device.The hypotube shaft was not visible.As part of analysis an attempt was made to inflate the device to rbp (rated burst pressure) however the device-maintained pressure but failed to inflate.The device was soaked in the water-bath to soften hardened medium that could have blocked the wire lumen.After attempting to inflate again it was observed that the device was leaking from the guide catheter.The device was cut 15 mm distal from the distal end of the strain relief to remove the device through the tip of the guide catheter and a visual and tactile examination of the hypotube found a hypotube break at 670 mm distal from the distal end of the strain relief.This type of damage is consistent with excessive force that could have been applied on the delivery system during advancing attempts.A visual and tactile examination of the outer and inner lumen and mid-shaft section found no issues with the extrusion shaft.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8179042
Report Number2134265-2018-64350
Device Sequence Number13852649
Product Code NIQ
UDI-Device Identifier08714729840282
UDI-Public08714729840282
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2019
Device Model Number10605
Device Catalogue Number10605
Device Lot Number0021815222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1